Volume 18, Issue 2 (April 1973)

    Fatal Methadone Poisoning in Children: Report of Four Cases

    (Received 17 April 1972; accepted 18 September 1972)

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 5 $25   ADD TO CART


    Abstract

    During the past two years, the Brooklyn office of the Office of the Chief Medical Examiner of New York City has encountered four deaths in children due to methadone poisoning. In all cases, prepared methadone drinks or methadone hydrochloride tablets were carelessly left around the house within the reach of children by either parents or friends of the family who were on a methadone maintenance program. The increasing use of this oral methadone maintenance technique in the management of heroin addicts has made this drug more accessible, thereby increasing the danger of accidental ingestion by children. It is to be expected that with even wider adoption of this program, that accidental methadone poisoning in children will become more common. Four deaths in children due to methadone poisoning are presented in this communication.


    Author Information:

    DiMaio, DJ
    Deputy Chief Medical Examiner, Borough of Brooklyn, and professorial lecturer, State University of New York, Downstate Medical Center,

    DiMaio, T
    Fellow, Memorial Hospital for Cancer and Allied Diseases, New York, N.Y.


    Stock #: JFS10021J

    ISSN: 0022-1198

    DOI: 10.1520/JFS10021J

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Methadone Poisoning in Children: Report of Four Cases
    Symposium , 0000-00-00
    Committee E30